Vermont, 2002Winter Storm in Vermont, December 11 to 12, 2002
December 11 to 12, 2002 · NWS ALY · 1 event in 1 county or zone
1 winter storm, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Dec 11, 9:50 PM EST, 1 hour 10 minutes earlier.
Area forecast discussion, Dec 11, 9:50 PM EST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE ALBANY NY
950 PM EST WED DEC 11 2002
UPDATE...
PCPN CONTS ACRS THE CWA WITH A MIX BAG OF PCPN DOWN ACRS THE SERN
PTN OF THE CWA. PCPN FLIPS FLOPS FRON SN TO SNPL TO FZRA. HV
RECEIVED RPTS OF 2 TO 4 INCHES HERE SO THE FCST OF 3 TO6 LKS GD AS
BCK EDGE OF PCPN NR THE NYC/NRN NJ/LI LINE. SCHOHARIE CTY SO FAR
RPTG THE HIEST AMNTS OF 4.5 TO 5.5 INCHES WITH GNRLY 2 TO 4 INCHES
ACRS MOST OF THE CPTL RGN...EXCPTN IS ACRS NRN BERKS WHERE E WNDS HV
KPT TEMPS ABV FRZG WITH RN AND PCKTS OF FZRA RPTD...5 TO 10 INCH
TOTALS MAY BE A BIT OVERDONE HERE BUT WITH MOD/HVY PCPN MOVG N ACRS
THE CTY TEMPS HV FALLEN AND RN HAS CHGD OVER TO SNW SO A 1 TO 2 INCH
PER HR SHOT FOR 2 OR 3 HRS MAY BRNG NRN BERKS INTO THE LWER END OF
THE RNG. WL SHAVE OFF AN INCH FROM THE UPPER LVLS PREVSLY FCST TO
GIVE A RNG OF 5 TO 9 FOR THE CNTRL PTN OF THE CWA. H5 LW MOVG ACRS
CNTRL PA WITH SFC LOW E OF ACY AND S OF FOK AND MOVG ENE SLOLY.
.HYDRO STATUS...SLEET AND SNOW MIX SO NO HYDRO PROBLEMS EXPECTED.
.ALY...WINTER STORM WARNING FOR TONIGHT ALL CWA EXCEPT WINTER
WEATHER ADVISORY IN HAMILTON...HERKIMER COUNTIES OF NY.
Hazardous weather outlook, Dec 11, 3:39 AM EST, 19 hours 21 minutes before
CTZ001-MAZ001-NYZ032-033-038>043-047>054-058>061-063>066-VTZ013-014-
111030-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
339 AM EST WED DEC 11 2002
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT
WESTERN NEW ENGLAND.
.DAY ONE...
THERE IS A POTENTIAL FOR 5 TO 10 INCHES OF SNOW IN A PORTION OF
EASTERN NEW YORK AND WESTERN NEW ENGLAND TONIGHT. A WINTER STORM
WATCH IS IN EFFECT FOR TONIGHT FROM THE CATSKILLS TO SOUTHERN
VERMONT AND INCLUDING BERKSHIRE COUNTY, THE CAPITAL DISTRICT AND THE
EASTERN MOHAWK VALLEY AND SARATOGA REGION. WINTER WEATHER
ADVISORIES ARE IN EFFECT FOR THE ADIRONDACKS, WESTERN MOHAWK VALLEY
AND THE AREA FROM THE LOWER HUDSON VALLEY TO LITCHFIELD COUNTY
CONNECTICUT.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED FOR TONIGHT, BUT MORE THAN LIKELY
THERE WONT BE ENOUGH SNOW OR ICE TO WARRANT ACTIVATION.
.DAYS TWO THOUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Winter Storm, Windham
- When
- December 11, 11:00 PM EST to December 12, 6:00 AM EST
- Where
- Windham forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.991, -72.714 (the zone’s center; the record gives no point)
A fast moving low pressure system tracked up along the eastern seaboard on December 11. While the surface low was fairly weak, it brought a nasty winter mix of precipitation to extreme southern Vermont. Following on the heels of the surface storm, a compact upper air low brought a burst of heavier snow across mainly Windham County, producing a swath of of snowfall exceeding 7 inches. Specifically, West Wardsboro reported 14.0 inches of snow whle Marlboro reported 8.7.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm in Pennsylvania, December 11, 200240 injured · 9 events
- Ice Storm and Winter Weather in Virginia, December 11, 200221 events
- Winter Storm in New York, December 11 to 12, 200216 events
- Ice Storm and Winter Weather in Maryland, December 11, 200211 events
- Ice Storm in Virginia, December 11, 200210 events
- Ice Storm in West Virginia, December 11, 20028 events
- Winter Weather in Virginia, December 11, 20028 events
- Winter Storm in Pennsylvania, December 11, 20028 events
- Winter Weather in Pennsylvania, December 11 to 12, 20027 events
- High Wind in Oregon, December 11 to 12, 200276 kt wind · 7 events
- Winter Storm and Winter Weather in New Jersey, December 11 to 12, 20026 events
- Winter Weather in Maryland, December 11, 20023 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5324795.